Alert archive / California / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 1, NWS Eureka, CA

July 1, 2025Trinity County, California

NWS Eureka, CA issued this severe thunderstorm warning at Jul 1, 2025, 4:11 PM PDT for Trinity County, California. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2025, 4:11 PM PDT (23:11 UTC)
Expired
Jul 1, 2025, 4:45 PM PDT
In force
34 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 111 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:20 PM PDTTSTM WND DMG1 Nw Junction City, CASeveral trees down off of Highway 299. Time estimated by nearby observation.
Jul 1, 4:20 PM PDTTSTM WND GST 50Junction City, CA50 mph wind gust recorded on PG&E sensor.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.2 hours before the alert went out and 356 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WUUS56 KEKA 012311
SVREKA
CAC105-012345-
/O.NEW.KEKA.SV.W.0001.250701T2311Z-250701T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eureka CA
411 PM PDT Tue Jul 1 2025

The National Weather Service in Eureka has issued a

* Severe Thunderstorm Warning for...
  Central Trinity County in northwestern California...

* Until 445 PM PDT.

* At 411 PM PDT, a severe thunderstorm was located 7 miles northeast 
  of Helena, or 8 miles northwest of Weaverville, moving southwest 
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Helena and Junction City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Continuous cloud to ground lightning is occurring with this storm. 
Lightning is one of nature's leading killers. Remember, if you can 
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4095 12306 4089 12293 4070 12305 4080 12323
TIME...MOT...LOC 2310Z 41DEG 8KT 4085 12306

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JB
1 follow-up statement
801 
WWUS56 KEKA 012340
SVSEKA

Severe Weather Statement
National Weather Service Eureka CA
440 PM PDT Tue Jul 1 2025

CAC105-012350-
/O.EXP.KEKA.SV.W.0001.000000T0000Z-250701T2345Z/
Trinity CA-
440 PM PDT Tue Jul 1 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 PM PDT FOR CENTRAL 
TRINITY COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 4095 12306 4089 12293 4070 12305 4080 12323
TIME...MOT...LOC 2311Z 41DEG 8KT 4085 12306

$$

JB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:46 PM PDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 1, 1:46 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
146 PM PDT Tue Jul 1 2025

.SYNOPSIS...Scattered thunderstorms (60% chance) are forecast again
this afternoon and evening in the interior. Interior thunderstorm
chances decrease to 20% on Wednesday. Cooler interior temperatures
and a deeper marine layer are expected Thursday and Friday.

&&

.DISCUSSION...Another round of thunderstorms with abundant lightning
is expected this afternoon and evening in the interior. A few storms
may move westward over coastal areas, particularly south of Cape
Mendo. Lightning activity fired up much early today, by 7 AM, across
northern Mendocino and northern Lake. Isolated thunderstorm cells
have been spreading out over the Mendo coast and adjacent coastal
waters. Visible satellite imagery showed this band of mostly mid
level moisture and elevated convection pushing westward over the
Mendocino/Lake zones. This will most likely continue through this
evening and perhaps past midnight.

Cumulus has also been building with daytime heating across Trinity.
Storm motion and steering flow today is forecast to be much weaker
and potential for hail and heavy rain is much less than yesterday
(20% chance). Any precip will most likely be light (few hundredths)
with heavier precip rates possible over the highest terrain. With
steep mid level lapse rates and a very dry lower atmosphere,
gusty and erratic outflow winds remains a prime hazard.

Hot and dry conditions are forecast to continue in the interior on
Wednesday. Convective allowing models and calibrated guidance (HREF,
SREF and NBM) continue to indicate low probabilities for thunderstorms
and lightning over NE Trinity and the Yolla Bolly's on Wednesday.
With ridging aloft and increasing low level westerly and northwest
surface flow in the afternoon, conditions may stabilize before
storms break out in the afternoon. Confidence is by no means high
on this with drier soundings, lower CAPE and increasing convective
inhibition (CINH) through the day.

A deeper trough is forecast to bring cooling and low HeatRisk in
the interior with highs in the 80s to lower 90s Thu and Fri. A
deep marine layer will likely help maintain cloudy and cool
conditions with highs in the low 60s for coastal zones. Persistent
onshore flow and an elevated marine inversion will also help pull
marine influence further inland. Lower daytime RH's and gusty
west and northwest winds are expected for Lake and eastern Trinity
Thu and Fri as this trough passes across the area. Interior
temperatures are then forecast to gradually increase over the
weekend with moderate HeatRisk by Sunday.

&&

.AVIATION...

18Z TAFs...Satellite and radar depicts TSRA over northern Mendocino
and northern Lake counties moving toward the coast this afternoon,
while small scale cyclonic eddies along the coast are keeping the
shoreline with low clouds moving in and out. Low clouds are
expected to lift and scattered out after 20Z, with variable mid
layer clouds disrupting the layer along the coast this afternoon.
LIFR ceilings below 500 feet and vsby's 1/2SM or less are probable
late this evening into early Wednesday at coastal terminals.

VFR conditions are forecast to prevail inland, including UKI. However,
coverage of SHRA and TSRA will increase, especially across NE Mendocino,
N Lake and Trinity counties. Most of the activity will be farther
north KUKI, but there is a low probability (15% chance) of VCTS. /ZVS

&&

.MARINE...

Showers and thunderstorms continue moving into the southern coastal
waters from the interior this afternoon, producing lightning strikes
and erratic gusty winds up to 30 mph. This conditions are expected
to continue through this evening. Meanwhile, strong to gale force
gusts continue across the outer waters, with moderate breezes in
the inner waters. Locally strong to gale force gusts downwind PT
ST George and Cape Mendocino this afternoon. Northerly winds are
expect to increase across the waters as the pressure gradient
tighten near the coast this evening into Wednesday. As results,
gale force northerly winds will spread into the southern outer
water this evening and Wednesday, with the strongest winds over
the southern waters on Wednesday. Steep to very steep seas will
propagate into the inner waters through Thursday morning.
Conditions will gradually to improve Thursday night through
Friday. Expect moderate to fresh northerly winds on Friday and
into the weekend, with the strongest south of Cape Mendocino.
Winds are forecast to strengthen again on Sunday through early
next week.

&&

.FIRE WEATHER...

Another round of scattered thunderstorms is expected this afternoon
and early evening as mid level moisture rotates around an upper
low centered off the Central California coast. Elevated convection
and cloud-to-surface lightning strikes (about 80) have been
occurring over northern Mendocino and northern Lake counties
today. Isolated thunderstorm activity has been spreading westward
over the Mendocino coast and adjacent coastal waters. The
convective allowing models have not been handling this faster
and westward development very well and continues to depict the
highest probabilities for thunderstorms over the interior
mountains with daytime heating. As mentioned in the previous
discussion, the steering flow and shear is weaker today and storms
that develop from daytime heating will likely be anchored to the
terrain or slow moving.

Convective allow models indicate the most likely location for
storms to from will be over Southern Trinity County and Northern
Mendocino County (especially the Yolla Bollys). Though chances are
lower (15-20%) for thunderstorms in interior Humboldt and Del
Norte. Again, low level dry air will help enhance outflow and
increase the risk of fire starts. Reduced shear will help storms
be shorter lived with less hail potential.

Hot and dry conditions are forecast to continue in the interior on
Wednesday. Convective allowing models and calibrated guidance
(HREF, SREF and NBM) continues to indicate low probabilities for
storms over NE Trinity and the Yolla Bolly's on Wednesday. With
ridging aloft and increasing low level westerly and northwest flow
in the afternoon, conditions may stabilize before storms develop
in the afternoon. Confidence is by no means high on this with
drier soundings, lower CAPE and increasing convective inhibition
(CINH) through the day.

A deeper trough is forecast to bring cooling and low HeatRisk in
the interior with highs in the 80s to lower 90s Thu and Fri. A
deep marine layer will likely help maintain cloudy and cool
conditions with highs in the low 60s. Persistent onshore flow and
an elevated marine inversion will help pull marine influence
further inland. Lower daytime RH's and gusty west and northwest
winds are expected for Thu and Fri as this trough passes across
the area. Interior temperatures are forecast to gradually increase
over the weekend with moderate HeatRisk and mid 90s by Sunday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning until 11 PM PDT this evening for CAZ203-
     204-211-212-277-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT Wednesday for PZZ450.

     Small Craft Advisory from 8 PM this evening to 8 AM PDT
     Wednesday for PZZ455.

     Hazardous Seas Warning from 8 AM to 11 PM PDT Wednesday for
     PZZ455.

     Gale Warning until 11 AM PDT Wednesday for PZZ470.

     Small Craft Advisory until 7 PM PDT this evening for PZZ475.

     Gale Warning from 7 PM this evening to 11 PM PDT Wednesday
     for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Jul 1, 10:31 AM PDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Eureka CA
1031 AM PDT Tue Jul 1 2025

CAZ109-011800-
Mendocino Coast CA-
1031 AM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENDOCINO COUNTY
UNTIL 11 AM PDT...

At 1031 AM PDT, Doppler radar was tracking a strong thunderstorm
over Rockport, or 17 miles south of Richardson Grove State Park,
moving southwest at 30 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Rockport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3983 12379 3979 12375 3971 12382 3972 12382
      3972 12383 3974 12383 3975 12384 3980 12384
      3981 12385
TIME...MOT...LOC 1731Z 52DEG 24KT 3977 12382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JB
Special weather statement, Jul 1, 12:09 PM PDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Eureka CA
1209 PM PDT Tue Jul 1 2025

CAZ109-110-011930-
Northwestern Mendocino Interior CA-Mendocino Coast CA-
1209 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENDOCINO COUNTY
UNTIL 1230 PM PDT...

At 1209 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Whitehorn, or 11 miles southwest of Richardson Grove
State Park, moving southwest at 25 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northwestern Mendocino County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3998 12385 3985 12375 3980 12384 3983 12385
      3986 12390 3991 12393 3992 12395 3995 12397
TIME...MOT...LOC 1909Z 63DEG 21KT 3988 12391

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB
Special weather statement, Jul 1, 1:17 PM PDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Eureka CA
117 PM PDT Tue Jul 1 2025

CAZ109-110-012045-
Northwestern Mendocino Interior CA-Mendocino Coast CA-
117 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENDOCINO COUNTY
UNTIL 145 PM PDT...

At 117 PM PDT, Doppler radar was tracking a strong thunderstorm over
Leggett, or 12 miles southeast of Richardson Grove State Park,
moving southwest at 20 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Leggett and Rockport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3996 12368 3985 12361 3974 12383 3976 12384
      3979 12384 3983 12385 3986 12390 3990 12392
TIME...MOT...LOC 2016Z 65DEG 16KT 3986 12370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB
Special weather statement, Jul 1, 3:00 PM PDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Eureka CA
300 PM PDT Tue Jul 1 2025

CAZ108-111-012230-
Southern Trinity CA-Northeastern Mendocino Interior CA-
300 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MENDOCINO AND SOUTH
CENTRAL TRINITY COUNTIES UNTIL 330 PM PDT...

At 300 PM PDT, Doppler radar was tracking a strong thunderstorm 23
miles south of Peanut, or 27 miles northeast of Covelo, moving
southwest at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northern Mendocino and South Central Trinity
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm.

&&

LAT...LON 4003 12328 4024 12308 4021 12298 4020 12297
      4019 12297 4017 12298 4015 12298 4015 12299
      4014 12297 4012 12297 4011 12296 3993 12301
TIME...MOT...LOC 2200Z 26DEG 14KT 4016 12303

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JB
Special weather statement, Jul 1, 3:45 PM PDT, 26 minutes before
Special Weather Statement
National Weather Service Eureka CA
345 PM PDT Tue Jul 1 2025

CAZ107-012315-
Northern Trinity CA-
345 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
415 PM PDT...

At 345 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Weaverville, moving southwest at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Helena and Junction City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4095 12300 4087 12291 4068 12305 4086 12326
TIME...MOT...LOC 2244Z 55DEG 13KT 4088 12301

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JB
Special weather statement, Jul 1, 3:56 PM PDT, 15 minutes before
Special Weather Statement
National Weather Service Eureka CA
356 PM PDT Tue Jul 1 2025

CAZ111-012330-
Northeastern Mendocino Interior CA-
356 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MENDOCINO COUNTY
UNTIL 430 PM PDT...

At 356 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Covelo, moving southwest at 10 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northeastern Mendocino County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3975 12292 3968 12308 3984 12313 3986 12296
      3986 12295 3984 12296 3983 12295 3980 12294
      3975 12294
TIME...MOT...LOC 2256Z 67DEG 8KT 3978 12298

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:12 PM PDTSpecial Weather StatementEKA33 min
Jun 30, 6:08 PM PDTSpecial Weather StatementEKASiskiyou22 min
Jun 30, 6:14 PM PDTSpecial Weather StatementEKA46 min
Jun 30, 7:01 PM PDTSpecial Weather StatementEKA29 min
Jun 30, 7:36 PM PDTSpecial Weather StatementEKA24 min
Jun 30, 8:23 PM PDTSpecial Weather StatementEKADel Norte37 min
Jun 30, 8:41 PM PDTSpecial Marine WarningEKA30 min
Jun 30, 9:57 PM PDTHazardous Seas WatchEKA13 hr
Jul 1, 7:57 AM PDTSpecial Weather StatementEKAMendocino33 min
Jul 1, 7:59 AM PDTSpecial Weather StatementEKAGlenn31 min
Jul 1, 8:30 AM PDTSpecial Weather StatementEKAMendocino30 min
Jul 1, 8:32 AM PDTSpecial Weather StatementEKAMendocino28 min
Jul 1, 10:31 AM PDTSpecial Weather StatementEKAMendocino29 min
Jul 1, 11:15 AM PDTHazardous Seas WarningEKA36 hr
Jul 1, 12:09 PM PDTSpecial Weather StatementEKA21 min
Jul 1, 1:17 PM PDTSpecial Weather StatementEKAMendocino28 min
Jul 1, 3:00 PM PDTSpecial Weather StatementEKA30 min
Jul 1, 3:45 PM PDTSpecial Weather StatementEKATrinity30 min
Jul 1, 3:56 PM PDTSpecial Weather StatementEKAMendocino34 min
Jul 1, 4:22 PM PDTSpecial Weather StatementEKATrinity23 min
Jul 1, 4:40 PM PDTSpecial Weather StatementEKATrinity35 min
Jul 1, 4:45 PM PDTSpecial Weather StatementEKATrinity30 min

Nearby

Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.